MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036181240
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device is not available; therefore analysis cannot be performed.As per additional information no damage was noted to the device prior to use and the device was prepared as per direction for use (dfu) for this product.However, contrary to this - the additional information states that continuous flush was not maintained during the procedure which is against the dfu for this product.In the case of this complaint it most likely that the main coil prematurely detached separated inside patient due to intermittent flush maintained during the procedure, as per dfu maintaining continuous flush throughout the procedure is a critical requirement as lack of it can result in increased friction and other difficulties.Also as reported that a non-stryker microcatheter was used for performing the procedure it can also contribute to failure, leading to as reported premature deployment.Therefore an assignable cause of ¿user error¿ will be assigned to investigation.
 
Event or Problem Description
It was reported that during coil embolization the when advancing the subject coil through (non -stryker) microcatheter, the coil prematurely detached inside the microcatheter.The detached coil was removed together with the microcatheter and was exchanged with another new coil.No clinical consequences were reported due to the event.

Brand Name
TARGET XXL 360 12MM X 45CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7982079
Report Number3008881809-2018-00450
Device Sequence Number1194756
Product Code HCG
UDI-Device Identifier07613327128307
UDI-Public07613327128307
Combination Product (Y/N)N
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberM0036181240
Device Lot Number19600413
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2018
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1